Alert archive / Missouri / Special Weather Statements in 2011

Special Weather Statement, NWS Springfield, MO

June 24, 2011Lawrence County, Missouri

NWS Springfield, MO issued this special weather statement at Jun 24, 2011, 4:21 AM CDT for Lawrence County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2011, 4:21 AM CDT (09:21 UTC)
Expired
Jun 24, 2011, 5:00 AM CDT
In force
39 min
Issued by
NWS Springfield, MO

County Lawrence County, MO

The radar

The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-379 J/kg
Mixed-layer LCL
1930 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WWUS83 KSGF 240921
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 AM CDT FRI JUN 24 2011

MOZ088-089-094-241000-
JASPER MO-DADE MO-LAWRENCE MO-
421 AM CDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER...
NORTHEASTERN LAWRENCE AND SOUTHWESTERN DADE COUNTIES UNTIL 500 AM
CDT...

AT 419 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTH OF DUDENVILLE...OR 14 MILES
SOUTHEAST OF LAMAR...MOVING SOUTHEAST AT 40 MPH. NICKEL SIZE HAIL IS
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE LOCKWOOD...MILLER AND MOUNT VERNON.

INTERSTATE 44 BETWEEN MILE MARKERS 40 AND 58 WILL ALSO BE IMPACTED BY
THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3731 9421 3735 9417 3735 9408 3744 9408
      3745 9407 3729 9362 3728 9361 3708 9361
      3701 9383
TIME...MOT...LOC 0921Z 307DEG 34KT 3735 9407

$$

GAGAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 24, 2:43 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 24, 2:43 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 AM CDT FRI JUN 24 2011

.DISCUSSION...

STARTING OFF THIS MORNING...ELEVATED CONVECTION ONGOING IN A RATHER
DISORGANIZED FASHION OVER FAR SOUTHEASTERN KANSAS AND SOUTHWESTERN
MISSOURI...IN RESPONSE TO ISENTROPIC ASCENT ON THE NOSE OF A BROAD
30-40 KT LOW LEVEL JET.  MUCAPES REMAIN MODERATE...ON THE ORDER OF 1500 J/K
OR LESS...AND SO WHILE I THINK A FEW ELEVATED HAILERS MAY BE
POSSIBLE EARLY THIS MORNING...ANY SEVERE STORMS SHOULD BE AN EXCEPTION
TO THE RULE.  SUSPECT THAT CONVECTION WILL DWINDLE A BIT STARTING
AROUND DAWN AS THE LOW LEVEL JET WEAKENS AND VEERS.

DURING THE DAY TODAY...WARM FRONT CURRENTLY OVER NORTHEASTERN
OK/NORTH-CENTRAL ARKANSAS WILL MIX NORTH AS A WARM FRONT...LIKELY
MAKING IT TO CENTRAL MISSOURI BY THIS EVENING.  SOUTH OF THIS
FRONT...TEMPS IN THE UPPER 80S TO 90 DEGREES COMBINED WITH MID TO
UPPER 60S DEWPOINTS WILL YIELD A COUPLE THOUSAND JOULES OF MLCAPE BY
THIS AFTERNOON...WITH SHORT TERM MODEL GUIDANCE SUGGESTING A EROSION
OF MUCH OF THE INHIBITION SOUTH OF THE FRONT BY LATE AFTERNOON.
SOUTH OF THE WARM FRONT...LARGE SCALE SOURCES OF LIFT WILL BE TOUGH
TO COME BY...SO THINK THAT ANY OUTFLOW FROM THIS MORNINGS ACTIVITY
WILL BE THE ONLY CHANCE FOR WARM SECTOR CONVECTION OUTSIDE OF THE
IMMEDIATE VICINITY OF THE WARM FRONT ITSELF FOR THIS AFTERNOON.
ANYTHING THAT WERE TO DEVELOP ALONG OR SOUTH OF THE FRONT TODAY WILL
BE HAVE SUFFICIENT INSTABILITY AND SHEAR TO YIELD A STRONG TO SEVERE
STORM OR TWO.

BETTER CHANCE FOR CONVECTION COMES LATER TONIGHT...AS CONVECTION
EXPECTED TO FORM OVER NW KANSAS AND NEBRASKA SHOULD SLIDE SOUTHEAST
ON THE NOSE OF A MODERATELY STRONG LOW LEVEL JET.  BEST CHANCES FOR
CONVECTION WILL BE NORTH AND EAST OF A FT. SCOTT TO SPRINGFIELD TO
WEST PLAINS LINE.  A FEW STRONG TO SEVERE STORMS WILL AGAIN BE
POSSIBLE WITH THIS ACTIVITY...BUT MUCAPE AND SHEAR IN PLACE DOESN'T
LOOK TO BE CONDUCIVE FOR A WIDESPREAD SEVERE EVENT.

SIMILAR THINGS LOOK TO BE IN PLACE FOR SATURDAY/SATURDAY
NIGHT...JUST A BIT FURTHER NORTH.  BEST CHANCES SATURDAY NIGHT/EARLY
SUNDAY FOR CONVECTION LOOKS TO BE OVER THE EXTREME
NORTH/NORTHEASTERN CWA...OTHERWISE A VERY SUBSTANTIAL CAP/EML SHOULD
PRECLUDE PRECIP FOR MOST OF US.

SUNDAY INTO EARLY NEXT WEEK...UPPER RIDGE AGAIN BUILDS OVER THE
SOUTHERN CONUS.  THANKFULLY...RECENT FEW RUNS OF GFS AND ECMWF HAVE
INDICATED A COLD FRONT MAKING IT AS FAR SOUTH AS I-70/U.S. 54 ON
MONDAY NIGHT/TUESDAY...WHICH SHOULD RESULT IN A SLIGHT CHANCE OF
SOME SHOWERS/THUNDERSTORMS ON TUESDAY...AS WELL AS A SLIGHT DROP IN
TEMPS ACROSS CENTRAL MISSOURI ON TUESDAY.  UNFORTUNATELY...UPPER
RIDGE PROGGED TO CENTER ITSELF RIGHT OVER THE CWA BY THE END OF NEXT
WEEK...LIKELY BRINGING SOME OF THE WARMEST TEMPS OF THE SEASON THUS
FAR.

BOXELL

&&

.AVIATION...

FOR THE 06Z TAFS...SHOWERS AND THUNDERSTORMS OVER EASTERN KANSAS
WILL SLOWLY MOVE TOWARDS THE OZARKS. THE STORMS ARE OCCURRING ON
THE NOSE OF A WEAK LOW LEVEL JET ALONG WITH WEAK UPPER LEVEL SHORT
WAVES MOVING THROUGH THE UPPER LEVEL FLOW. CONDITIONS AT AREA
TERMINALS SHOULD REMAIN VFR EXCEPT IF A THUNDERSTORM MOVES OVER
THE AERODROME WHEN CONDITIONS WILL FALL TO MVFR. BECAUSE OF THE
TRANSIENT AND ISOLATED NATURE OF THE STORMS HAVE USED VCTS AND CB
FOR CURRENT TAFS.

HATCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 23, 7:39 PM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT THU JUN 23 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
739 PM CDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

ELEVATED LIGHTNING RISK.
LIMITED HAIL RISK.
LIMITED THUNDERSTORM WIND RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS
  SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. ISOLATED STRONGER
  STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS
  OVER 40 MPH. OTHERWISE...THE MAIN THREATS FROM THESE STORMS WILL
  BE OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY AS A
  WARM FRONT MOVES NORTH THROUGH THE OUTLOOK AREA. ENOUGH
  INSTABILITY AND WIND SHEAR WILL BE PRESENT FOR AN ELEVATED
  RISK OF STRONG TO SEVERE STORMS. HAIL TO THE SIZE OF HALF
  DOLLARS AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE POSSIBLE
  WITH THESE STORMS FROM FRIDAY AFTERNOON INTO FRIDAY EVENING.

  A COMPLEX OF THUNDERSTORMS MAY THEN PUSH THROUGH PORTIONS OF
  THE OUTLOOK AREA FROM LATER FRIDAY NIGHT INTO SATURDAY
  MORNING. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE
  POSSIBLE WITH THESE STORMS. ADDITIONAL STRONG TO SEVERE
  THUNDERSTORMS WILL THEN BE POSSIBLE ACROSS CENTRAL MISSOURI
  LATER SATURDAY AND SATURDAY NIGHT. AREAS THAT RECEIVE
  MULTIPLE ROUNDS OF THUNDERSTORMS WILL ALSO BE SUSCEPTIBLE TO
  FLASH FLOODING.

  THERE IS THEN AT LEAST LIMITED POTENTIAL FOR ADDITIONAL ROUNDS
  OF THUNDERSTORMS DURING THE EARLY AND MIDDLE PORTIONS OF NEXT
  WEEK. AT THIS TIME...IT APPEARS THAT THE GREATEST POTENTIAL
  FOR ADDITIONAL THUNDERSTORM ACTIVITY WILL BE ACROSS CENTRAL
  MISSOURI.

  MEANWHILE...HOT AND HUMID CONDITIONS WILL SPREAD BACK ACROSS
  THE OUTLOOK AREA FROM THIS WEEKEND THROUGH AT LEAST THE
  MIDDLE OF NEXT WEEK. AFTERNOON HEAT INDICES NEAR OR ABOVE
  100 DEGREES ARE EXPECTED ON A DAILY BASIS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

HATCH

In the hours before

Special weather statement, Jun 24, 1:48 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 AM CDT FRI JUN 24 2011

KSZ101-240730-
CHEROKEE KS-
148 AM CDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE COUNTY
UNTIL 230 AM CDT...

AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF FAULKNER...OR 9 MILES SOUTHWEST
OF OSWEGO...MOVING SOUTHEAST AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE FAULKNER...MELROSE AND TREECE.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3700 9470 3699 9477 3700 9507 3700 9508
      3715 9508
TIME...MOT...LOC 0648Z 297DEG 28KT 3710 9522

GAGAN
Special weather statement, Jun 24, 3:01 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 AM CDT FRI JUN 24 2011

KSZ073-MOZ066-240845-
BOURBON KS-VERNON MO-
301 AM CDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND SOUTHWESTERN VERNON
COUNTIES UNTIL 345 AM CDT...

AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
XENIA TO FORT SCOTT...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL IS
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE FORT SCOTT...FULTON...REDFIELD...SHELDON
AND UNIONTOWN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 3804 9461 3765 9419 3765 9462 3767 9462
      3768 9492 3788 9507 3804 9509
TIME...MOT...LOC 0802Z 301DEG 27KT 3791 9497 3782 9472

GAGAN
Special weather statement, Jun 24, 3:21 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 AM CDT FRI JUN 24 2011

KSZ097-MOZ077-240900-
CRAWFORD KS-BARTON MO-
321 AM CDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARTON AND
NORTHEASTERN CRAWFORD COUNTIES UNTIL 400 AM CDT...

AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARCADIA...OR 6 MILES NORTHEAST OF
ENGLEVALE...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE ARCADIA...GOLDEN CITY...LAMAR...LIBERAL
AND VERDELLA.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3767 9462 3765 9461 3764 9408 3737 9408
      3759 9471 3767 9471
TIME...MOT...LOC 0821Z 286DEG 31KT 3765 9460

GAGAN
Special weather statement, Jun 24, 4:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 AM CDT FRI JUN 24 2011

MOZ088-089-094-241000-
JASPER MO-DADE MO-LAWRENCE MO-
421 AM CDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER...
NORTHEASTERN LAWRENCE AND SOUTHWESTERN DADE COUNTIES UNTIL 500 AM
CDT...

AT 419 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTH OF DUDENVILLE...OR 14 MILES
SOUTHEAST OF LAMAR...MOVING SOUTHEAST AT 40 MPH. NICKEL SIZE HAIL IS
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE LOCKWOOD...MILLER AND MOUNT VERNON.

INTERSTATE 44 BETWEEN MILE MARKERS 40 AND 58 WILL ALSO BE IMPACTED BY
THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3731 9421 3735 9417 3735 9408 3744 9408
      3745 9407 3729 9362 3728 9361 3708 9361
      3701 9383
TIME...MOT...LOC 0921Z 307DEG 34KT 3735 9407

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:21 AM CDTSpecial Weather StatementSGFBarton39 min
Jun 24, 3:27 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon47 min
Jun 24, 6:10 AM CDTSpecial Weather StatementSGFWebster50 min
Jun 24, 6:19 AM CDTSpecial Weather StatementSGFLaclede41 min
Jun 24, 7:12 AM CDTSpecial Weather StatementSGFDouglas33 min
Jun 24, 7:15 AM CDTSpecial Weather StatementSGFLaclede30 min
Jun 24, 9:01 AM CDTAreal Flood AdvisorySGFLaclede108 min
Jun 24, 1:48 AM CDTSpecial Weather StatementSGFCherokee42 min
Jun 24, 3:01 AM CDTSpecial Weather StatementSGFBourbon44 min

Nearby

Special Weather Statements in Missouri, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.